Registration will close at May 25, 2017 10 AM

Home

CanCham Shanghai is delighted to invite you to our upcoming event about Navigating Compliance in China - updates on corporate tax, mitigating fraud risk and environmental law. The business seminar will be divided into four sessions.

Sally Xu will first brief on the latest tax development by focusing on the corporate income tax (CIT) and Value Added Tax (VAT), as well as the key targets of tax audit in 2017 which normally follows the annual CIT filing.

While reforming these taxes, the Chinese government is also amid its crackdown on corruption; this has been one of the major cornerstones of President Xi Jinping’s administration. The unprecedented anti-corruption effort throughout China has exposed a business culture in which the public and private sectors are both plagued with fraud. Multinational corporations operating in China have now been given notice that China’s enforcement agencies will not tolerate corruption or any other form of fraud. During his presentation, Tim Klatte will discuss the following topics: (1) Current fraud trends and the anti-corruption campaign in China; (2) How to identify and detect red flags that may be apparent from headquarters.; (3) Recommendations for Canadian companies to mitigate fraud schemes in China; and (4) Best practices Canadian companies should consider in responding to fraud.

Then the seminar will focus on how to mitigate fraud risk while following compliance obligations within the environmental sector. CEOs these days are routinely put into only administrative detention for major infringements. In fact, environmental law in China have long had the stigma of being a toothless tiger. But more rigorous new laws and policies, paired with enhanced enforcement resources, are gradually transforming the environmental landscape and brought 'environmental compliance' to the forefront for the first time. In his presentation, Peter Corne will look at the nature of these changes, the effect it has regarding compliance, and new business opportunities that are arising as a result.


Finally, the seminar will end with a panel discussion on "Sharing best practices when navigating in China" and experts will provide tips and suggestions on tax, risk management and other legal issues.

The presentation will be only in English.

Agenda

2 PM

15 mins

Registration

2:15 PM

20 mins

Latest Tax Development on PRC corporate income tax (CIT) and Value Added Tax (VAT)

2:35 PM

20 mins

Addressing and Mitigating Fraud Risk in China

2:55 PM

20 mins

Tea break

3:15 PM

20 mins

Environmental Compliance - the New China Frontier

3:35 PM

3:55 PM

Panel discussion and brief Q&A session
Sharing best practices when navigating in China

Speakers

  • Sally Xu (Tax Partner, ACCA  at  Grant Thornton)

    Sally Xu

    Tax Partner, ACCA at Grant Thornton

    Read Bio
  • Tim Klatte (Forensic Advisory Services  at  Grant Thornton, China)

    Tim Klatte

    Forensic Advisory Services at Grant Thornton, China

    Read Bio
  • Peter Corne (Vice-Chair (former Chair) Energy Working Group, European-China Chamber of Commerce  at  Dorsey & Whitney LLP Shanghai representative Office)

    Peter Corne

    Vice-Chair (former Chair) Energy Working Group, European-China Chamber of Commerce at Dorsey & Whitney LLP Shanghai representative Office

    Read Bio

Tickets

Member
Members only price RMB 100
Members only door price RMB 100
Non-Member
Standard Price RMB 150
Door price RMB 150
Menu